Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 97, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 1995, 3:44 PM EDT for Elk County, Pennsylvania. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1995, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 21, 1995, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Elk County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3253 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KCTP 211944 RRA SVRCTP PAC047-212030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 344 PM EDT WED JUN 21 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...WESTERN ELK COUNTY AT 343 PM EDT STATE COLLEGE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WESTERN ELK COUNTY IN MILLSTONE TOWNSHIP WEST OF RIDGWAY. THE STORM WAS MOVING SLOWLY WEST. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT WED JUN 21 1995 NO AFDCTP THIS AFTERNOON.. MONITORING CELLS ON 88D IN CNTRL/WRN PA. NICOSIA
In the hours before
Special weather statement, Jun 21, 11:40 AM EDT, 4 hours 4 minutes before
PAZ024>028-033>036-212040- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL NATIONAL WEATHER SERVICE STATE COLLEGE PA 1140 AM EDT WED JUN 21 1995 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN TIER COUNTIES OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL PENNSYLVANIA SOUTH OF A JOHNSTOWN TO CHAMBERSBURG LINE WHICH INCLUDES SOMERSET... BEDFORD... FULTON AND SOUTHERN FRANKLIN COUNTIES. SKYWARN SPOTTER NETWORKS MAY NEED TO BE ACTIVIATED THIS AFTERNOON AND EVENING. A STATIONARY FRONT EXTENDED FROM NEAR YOUNGSTOWN OHIO SOUTHEAST TO NEAR YORK PENNSYLVANIA. SOUTH OF THIS FRONT IT WAS WARM AND VERY HUMID LEADING TO A FAVORABLE ENVIROMENT FOR SEVERE THUNDERSTORMS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST OVER THE MOUNTAINS IN SOUTH CENTRAL PENNSYLVANIA FROM EARLY TO MID AFTERNOON AND MOVE TO THE WEST INTO SOUTHWEST PENNSYLVANIA. SINCE THE AIR MASS IS VERY MOIST AND HUMID IN SOUTH CENTRAL AND SOUTHWEST PENNSYLVANIA... ANY THUNDERSTORM THAT FORMS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF POOR DRAINAGE AREAS. LARGE HAIL IS ALSO POSSIBLE IN THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG THE SOUTHERN TIER OF CENTRAL PENNSYLVANIA. REMEMBER... A SEVERE THUNDERSTORM CONTAINS WINDS 58 MPH OR GREATER... AND/OR HAIL 3/4 INCH IN DIAMATER OR GREATER. IF YOU PLAN TO BE OUTDOORS THIS AFTERNOON AND EVENING... KEEP A WEATHER EYE ON THE SKY. STAYED TUNED TO NOAA WEATHER RADIO ... THE WEATHER CHANNEL OR LOCAL TV STATIONS FOR THE LATEST WEATHER INFORMATION. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE THREAT FOR SEVERE THUNDERSTORMS IN SOUTH CENTRAL PENNSYLVANIA THROUGH THE AFTERNOON HOURS. NICOSIA
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:41 PM EDT | Severe Thunderstorm Warning | CTP | Northampton | 49 min |
| Jun 21, 1:39 AM EDT | Severe Thunderstorm Warning | CTP | Somerset | 66 min |
| Jun 21, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 68 min |
| Jun 21, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Jun 21, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 66 min |
| Jun 21, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 48 min |
| Jun 21, 7:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.